Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 20, 2009, 5:40 PM EDT for Indian River County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2009, 5:40 PM EDT (21:40 UTC)
- Expired
- May 20, 2009, 6:08 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 202140
SVRMLB
FLC061-202245-
/O.NEW.KMLB.SV.W.0022.090520T2140Z-090520T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
540 PM EDT WED MAY 20 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN INDIAN RIVER COUNTY IN FLORIDA
* UNTIL 645 PM EDT.
* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WINTER BEACH...AND MOVING NORTHWEST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
WABASSO...SEBASTIAN...VERO LAKE ESTATES AND FELLSMERE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2763 8036 2764 8037 2762 8037 2757 8040
2782 8080 2782 8051 2784 8049 2782 8046
2771 8040 2771 8039 2775 8040 2777 8042
2781 8044 2780 8041 2766 8034
TIME...MOT...LOC 2140Z 118DEG 21KT 2772 8044
$$
KELLY1 follow-up statement
000
WWUS52 KMLB 202208
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
608 PM EDT WED MAY 20 2009
FLC061-202214-
/O.CAN.KMLB.SV.W.0022.000000T0000Z-090520T2245Z/
INDIAN RIVER-
608 PM EDT WED MAY 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN INDIAN RIVER
COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2763 8036 2764 8037 2762 8037 2757 8040
2782 8080 2782 8051 2784 8049 2782 8046
2771 8040 2771 8039 2775 8040 2777 8042
2781 8044 2780 8041 2766 8034
TIME...MOT...LOC 2204Z 118DEG 21KT 2779 8058
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:25 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 20, 3:25 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT WED MAY 20 2009
.DISCUSSION...
...LOCALLY HEAVY RAIN STILL EXPECTED THE NEXT TWO AFTERNOONS WITH
SOME STRONG STORMS POSSIBLE...
TONIGHT...SFC LOW ACROSS THE SE GULF WILL DRIFT SLOWLY WESTWARD AS
LOW LVL FLOW VEERS FROM E TO ESE/SE BY MORNING. MID LVL PVA ALSO
FORECAST TO ROTATE TOWARD THE FORECAST AREA OVERNIGHT WHICH WILL
CONTINUE TO ENHANCE THE CHANCE FOR SHOWERS/TSTMS TO MOVE ONSHORE
FROM THE ATLC AND AFFECT COASTAL SECTIONS INTO THE LATE NIGHT HOURS.
EVENING CONVECTION ACROSS THE INTERIOR WILL PUSH SLOWLY WESTWARD
WITH LOCALLY HEAVY RAIN AND SLIGHT CHANCE FOR SEVERE WEATHER THROUGH
EARLY EVENING (SMALL HAIL/GUSTY WINDS AND FUNNEL CLOUDS). THE LAKE
WIND ADVISORY HAS BEEN EXTENDED UNTIL 8 PM.
THU...WILL CONTINUE LIKELY POPS WITH DEEP MOISTURE AND FAVORABLE
PLACEMENT WITH RESPECT TO THE MID TO UPR LVL LOW. LOW LVL FLOW VEERS
TO ESE/SE WITH BANDS OF SHOWERS/TSTMS REDEVELOPING WITH DAYTIME
HEATING. LOCALLY HEAVY RAIN WILL AGAIN BE A CONCERN AND THE FLOOD
WATCH CONTINUES AT LEAST THROUGH THE EARLY MORNING HOURS. HIGHS
AROUND 80 NORTH TO MID 80S SRN INTERIOR.
THU NIGHT-TUE (PREVIOUS DISCUSSION)...WIND FIELDS WILL BEGIN TO
SLOWLY WEAKEN THIS WEEKEND AS LOW PRESSURE DRIFTS WEST OVER THE
GULF. HOWEVER...DEEP MOISTURE WILL PERSIST OVER THE REGION AND POPS
WILL REMAIN HIGH. HEADING INTO THE MEMORIAL DAY WEEKEND...MODELS
DRIFT THE LOW TOWARD THE CENTRAL GULF COAST. AS THIS OCCURS EC FL
WILL TRANSITION TO A PATTERN MORE TYPICAL OF SUMMERTIME...WITH
SCATTERED DIURNAL CONVECTION (30/40 POPS) OCCURRING...MAINLY IN THE
AFTN/EARLY EVENING ALONG MESOSCALE BOUNDARIES. WILL NEED TO MONITOR
THE LOW EVOLUTION CLOSELY SINCE IF LATER MODEL RUNS TEND MORE
EASTERLY WITH THE MOVEMENT THEN EC FL WOULD BECOME MORE DIRECTLY
INFLUENCED FROM IT.
&&
.AVIATION...SCT-NMRS SHRA/TSRA TO AFFECT E CENTRAL FL TERMINALS
THROUGH 00Z...AND CONT CHC ALG THE COAST OVERNIGHT. REDEVELOPMENT
EXPECTED BY LATE MORNING INTO THE AFTN AGAIN ON THU WITH BANDS OF
SHRA/TSRA. +RA/GUSTY WINDS WITH SHRA/TSTMS. ONSHORE SFC WINDS TO
15-20 KTS THIS AFTN WITH GUSTS TO 25 KTS WITH SYNOPTIC FLOW ESPEC
NRN TERMINALS.
&&
.MARINE...FLOW WILL GRADUALLY VEER OVERNIGHT INTO THU BUT SOLID
SMALL CRAFT ADVISORY CONDS WILL CONTINUE WITH SEAS OVER 10 FT
OFFSHORE. EXTENDED...A GRADUAL WEAKENING OF THE THE PRESSURE
GRADIENT IS EXPECTED THRU LATE FRI...THOUGH WITH COMBINED WINDS &
SEAS SMALL CRAFT BOATING MAY REMAIN HAZARDOUS INTO THE START OF THE
WEEKEND.
&&
.HYDROLOGY...LOCALLY HEAVY RAIN THREAT WILL CONTINUE THE REMAINDER
OF THE AFTERNOON AND THU AFTN. LATEST RFC FCST HAS THE ST JOHNS
RIVER AT ASTOR APPROACHING ACTION STAGE BY THE END OF THE WEEK. RFC
FCST BRINGS DELAND WITHIN .5 FT OF FL STAGE OVER THE WEEKEND.
&&
.CLIMATE...EXPECT MORE RAINFALL RECORDS TODAY. PUBLIC INFORMATION
STATEMENT SENT WITH EVENT RAINFALL SUMMARY THUS FAR. ORMOND BEACH
COCORAHS HAD THE HIGHEST REPORTED RAINFALL TOTAL OF 14.90 INCHES
(THROUGH 7 AM THIS MORNING).
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 79 72 80 / 70 70 50 50
MCO 68 82 70 84 / 60 70 40 50
MLB 71 81 75 82 / 70 70 40 50
VRB 72 82 74 84 / 70 70 40 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY MORNING FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
ORANGE-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN
BREVARD-ST. LUCIE.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-ORANGE-SEMINOLE-
SOUTHERN BREVARD.
COASTAL FLOOD ADVISORY UNTIL NOON EDT THURSDAY FOR COASTAL
VOLUSIA.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...VOLKMER
LONG TERM....SEDLOCKHazardous weather outlook, May 20, 1:31 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 131 PM EDT WED MAY 20 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-210545- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 131 PM EDT WED MAY 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... THERE REMAINS A MODERATE THREAT FOR SEVERE THUNDERSTORMS AND BRIEF TORNADOES OVER PARTS OF EAST CENTRAL FLORIDA THIS AFTERNOON AND EVENING. AFTERNOON HEATING TEAMED WITH COOL TEMPERATURES ALOFT HAVE INCREASED THE CHANCE FOR THUNDERSTORM ACTIVITY. WITH PLENTY OF AVAILABLE ATMOSPHERIC MOISTURE AND CONVECTIVE ORGANIZATION SUPPLIED BY A TRANSITIONING LOW PRESSURE SYSTEM...STORMS WILL BECOME MORE NUMEROUS AND STRONG. THE GREATER OPPORTUNITY FOR SEVERE WIND AND HAIL WILL BE SOUTH OF THE INTERSTATE 4 CORRIDOR DOWN TO LAKE OKEECHOBEE. ALSO...BRIEF TORNADOES AND LANDFALLING WATERSPOUTS WILL BE POSSIBLE ALONG THE COASTAL ZONE FROM FLAGLER BEACH TO JUPITER INLET...AND REACH INLAND INTO INTERIOR COUNTIES. CONDITIONS ALSO EXISTS IN VICINITY OF LAKE OKEECHOBEE. ...FLOOD IMPACT... THE FLOOD THREAT IS HIGH FOR COASTAL VOLUSIA COUNTY. AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR VOLUSIA COUNTY THROUGH 415 PM TODAY. THIS WARNING MAY NEED TO BE EXTENDED...AND INCLUDE NEARBY LOCATIONS. OVER THE PAST TWO DAYS...WIDESPERAD HEAVY RAIN HAS OCCURRED ACROSS VOLUSIA COUNTY AND PARTS OF NORTH LAKE COUNTY WHERE 10 TO 12 INCHES HAVE BEEN EXPERIENCED...WITH AN ADDITIONAL 2 TO 4 INCHES POSSIBLE TODAY. GENEROUS RAINS WILL CONTINUE THIS AFTERNOON...ESPECIALLY NORTH OF THE INTERSTATE 4 CORRIDOR....AND ALONG THE INTERSTATE 95 CORRIDOR. ...HIGH WIND IMPACT... BREEZY TO WINDY CONDITIONS WILL PREVAIL THIS AFTERNOON...ESPECIALLY ALONG THE COAST BETWEEN FLAGLER BEACH AND CAPE CANAVERAL. FREQUENT WIND GUSTS BETWEEN 20 AND 25 MPH ARE EXPECTED. LAKE WIND ADVISORIES HAVE BEEN POSTED FOR VOLUSIA...BREVARD... ORANGE...AND SEMINOLE COUNTIES. ...COASTAL FLOOD IMPACT... A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THOSE RESIDENTS WHO LIVE ALONG THE INTRACOASTAL HALIFAX RIVER IN VOLUSIA COUNTY. VOLUSIA COUNTY EMERGENCY MANAGEMENT REPORTS FLOODING INTO SOME YARDS AND LOW AREAS ALONG THE HALIFAX RIVER. STRONG ONSHORE WINDS ACROSS THE ATLANTIC...AND LARGE SWELLS IMPACTING PONCE INLET ARE NOT ALLOWING EFFECTIVE DISCHARGE FROM INTRACOASTAL WATERWAY INTO THE ATLANTIC WATERS. A RAINFALL OBSERVER NEAR ORMOND BEACH REPORTED 14.90 INCHES OF RAIN OVER THE PAST THREE DAYS. THE RUN OFF FROM HEAVY RAIN INTO THE INTRACOASTAL WATERWAY AND GUSTY ONSHORE FLOW IS RAISING WATER LEVELS...ESPECIALLY NORTH OF THE INLET AND MAY IMPACT LOW AREAS ALONG THE RIVER WITH MINOR FLOODING. ALONG THE VOLUSIA COUNTY BEACHES...HIGH POUNDING SURF AND LARGE BREAKING WAVES WILL CONTINUE THIS AFTERNOON. MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR THROUGH THE NEXT HIGH TIDE CYCLE...WHICH WILL PEAK BETWEEN 5 PM AND 6 PM THIS AFTERNOON. AREAS SUSCEPTIBLE TO EROSION...MAY EXPERIENCE MODERATE EROSION DURING THIS EVENT. A HIGH SURF ADVISORY IS IN EFFECT FOR ALL COASTAL COUNTIES FROM JUPITER INLET TO FLAGLER BEACH...AND SWIMMING IN THE HIGH SURF IS STRONGLY DISCOURAGED. ...RIP CURRENT IMPACT... STRONG EAST TO SOUTHEAST WINDS WILL DRIVE A MODERATE TO LARGE SWELL THIS AFTERNOON...WITH HIGH SURF CONDITIONS CONTINUING. THESE FACTORS WILL CREATE A HIGH RIP CURRENT RISK ALONG AREA BEACHES. BEACHGOERS ARE URGED TO STAY OUT OF THE WATER THIS AFTERNOON. ...MARINE THUNDERSTORM GUST IMPACT... THERE IS A MODERATE THREAT FOR MARINE THUNDERSTORM GUSTS THIS AFTERNOON AS SCATTERED TO NUMEROUS STORMS PRODUCE LOCAL WIND GUSTS ABOVE 34 KNOTS. ISOLATED GUSTS MAY BE HIGHER NEAR 50 KNOTS. ...WATERSPOUT IMPACT... MARINE THUNDERSTORMS MAY PRODUCE WATERSPOUTS OVER THE ATLANTIC AND INTRACOASTAL WATERWAY AS THEY MOVE ONSHORE. THE ASSOCIATED THREAT IS MODERATE. ...WIND AND SEA IMPACT... THE PRESSURE GRADIENT BETWEEN A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHEAST GULF OF MEXICO AND HIGH PRESSURE OVER THE MID ATLANTIC WILL PRODUCE A FRESH TO STRONG EAST TO SOUTHEAST BREEZE OVER THE COASTAL WATERS WITH OCCASIONAL GUSTS TO 30 KNOTS. THE LOW WILL MAINTAIN THE STRONG FLOW INTO THURSDAY AS IT DRIFTS SLOWLY WESTWARD TOWARD THE CENTRAL GULF OF MEXICO. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL AREAS BETWEEN FLAGLER BEACH TO JUPITER INLET OUT TO 60 NAUTICAL MILES. ...RIVER FLOOD IMPACT... GENEROUS RAINS HAVE FALLEN OVER THE SAINT JOHNS RIVER BASIN WITH RUNOFF YET TO BE FULLY REALIZED. CURRENT AND PROJECTED RIVER STAGES AT LAKE HARNEY...SANFORD...AND DELAND ARE NOT YET A CONCERN. HOWEVER...GIVEN THE AMOUNT OF RAIN IN VICINITY OF ASTOR AS WELL AS THE ELEVATED WINDS SLOWING THE DISCHARGE...THE STAGE THERE WILL LIKELY RISE ABOVE ACTION STAGE. THE RIVER FORECAST CENTER WILL BEGIN ISSUING FORECASTS FOR ASTOR TODAY. PLEASE SEE THE LATEST RIVER FORECAST AT ASTOR FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CONDITIONS WILL BE BREEZY ON THURSDAY WITH A 70 PERCENT CHANCE OF THUNDERSTORMS ACROSS THE AREA. BY FRIDAY...THE WINDS WILL WEAKEN MORE AS THE LOW PULLS FARTHER AWAY. THEN...THE AREA WILL GRADUALLY TRANSITION INTO A MORE TRADITIONAL SUMMERTIME PATTERN WITH ABOUT 40 PERCENT CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DWS
In the hours before
Special weather statement, May 20, 2:26 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 226 PM EDT WED MAY 20 2009 FLZ045-053-201915- ORANGE-OSCEOLA- 226 PM EDT WED MAY 20 2009 ...FUNNEL CLOUDS POSSIBLE OVER SOUTH CENTRAL ORANGE COUNTY...NORTH OSCEOLA COUNTY... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS NEAR KISSIMMEE AND BUENA VENTURE LAKES...MOVING NORTHWEST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS AND FUNNEL CLOUDS INCLUDE BAY HILL...CAMPBELL...DOCTOR PHILLIPS AND THE TOURIST PARKS ACROSS SOUTHWEST ORANGE COUNTY. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. 07
Local storm report, May 20, 2:50 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT WED MAY 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD KISSIMMEE 28.30N 81.41W
05/19/2009 OSCEOLA FL LAW ENFORCEMENT
KISSIMMEE POLICE REPORT THACKER AND US 192. PEA SIZE
HAIL.
&&
MRTSpecial weather statement, May 20, 3:12 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 312 PM EDT WED MAY 20 2009 FLZ053-202000- OSCEOLA- 312 PM EDT WED MAY 20 2009 ...STRONG THUNDERSTORMS AFFECTING WESTERN OSCEOLA COUNTY... AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG STORMS 20 MILES NORTHEAST OF LAKE KISSIMMEE. THE STORMS WERE MOVING NORTHWEST AROUND 25 MPH. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 07
Special weather statement, May 20, 3:30 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT WED MAY 20 2009 FLZ059-202015- ST. LUCIE- 330 PM EDT WED MAY 20 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN ST. LUCIE COUNTY... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER CENTRAL ST. LUCIE COUNTY...MOVING NORTHWEST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. RADAR IS INDICATING SOME ROTATION WITH THESE CELLS WHICH COULD FORM FUNNEL CLOUDS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, May 20, 4:07 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 407 PM EDT WED MAY 20 2009 FLZ045-053-144-202100- ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY- 407 PM EDT WED MAY 20 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN LAKE COUNTY...WESTERN ORANGE COUNTY...WESTERN OSCEOLA COUNTY... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS FROM MASCOTTE AND WINTER GARDEN...TO ORLANDO AND THE ATTRACTIONS AREA...TO POINCIANA...TO NEAR LAKE KISSIMMEE AND LAKE MARIAN. MOVEMENT WAS GENERALLY NORTHWEST AT 25 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. DWS
Local storm report, May 20, 4:44 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED PATH LENGTH
NATIONAL WEATHER SERVICE MELBOURNE FL
444 PM EDT WED MAY 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TORNADO CASSELBERRY 28.66N 81.32W
05/19/2009 SEMINOLE FL NWS STORM SURVEY
EF0 TORNADO (65-85 MPH) WITH WIDTH 50 YARDS.
PATH LENGTH .15 MILES AT LAKE SHORE DRIVE AND LAKE DRIVE.
&&
SMSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:05 PM EDT | Areal Flood Advisory | MLB | Brevard | 3 hr |
| May 19, 9:57 PM EDT | Gale Warning | MLB | 12 hr | |
| May 19, 10:30 PM EDT | Areal Flood Warning | MLB | Volusia | 3 hr |
| May 19, 10:52 PM EDT | Special Marine Warning | MLB | 113 min | |
| May 19, 11:35 PM EDT | Tornado Warning | MLB | Lake, Orange, Seminole | 25 min |
| May 20, 12:05 AM EDT | Tornado Warning | MLB | Brevard, Seminole, Volusia | 25 min |
| May 20, 12:40 AM EDT | Special Marine Warning | MLB | 110 min | |
| May 20, 1:11 AM EDT | Areal Flood Advisory | MLB | Brevard, Seminole, Volusia | 2 hr |
| May 20, 1:26 AM EDT | Tornado Warning | MLB | Lake, Seminole, Volusia | 34 min |
| May 20, 2:15 AM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| May 20, 2:32 AM EDT | Special Marine Warning | MLB | 118 min | |
| May 20, 3:17 AM EDT | Areal Flood Advisory | MLB | Brevard, Seminole, Volusia | 118 min |
| May 20, 4:40 AM EDT | Areal Flood Advisory | MLB | Volusia | 110 min |
| May 20, 7:29 AM EDT | Special Marine Warning | MLB | 61 min | |
| May 20, 8:41 AM EDT | Special Marine Warning | MLB | 49 min | |
| May 20, 10:11 AM EDT | Areal Flood Warning | MLB | Volusia | 6 hr |
| May 20, 11:00 AM EDT | Lake Wind Advisory | MLB | Orange, Seminole, Volusia | 9 hr |
| May 20, 11:54 AM EDT | Coastal Flood Advisory | MLB | Volusia | 56 hr |
| May 20, 1:43 PM EDT | High Surf Advisory | MLB | Volusia | 54 hr |
| May 20, 2:04 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 38 min |
| May 20, 2:41 PM EDT | Tornado Warning | MLB | Orange | 34 min |
| May 20, 4:13 PM EDT | Areal Flood Warning | MLB | Volusia | 26 hr |
| May 20, 5:49 PM EDT | Tornado Warning | MLB | Indian River, Okeechobee, Saint Lucie | 41 min |
| May 20, 6:25 PM EDT | Areal Flood Advisory | MLB | Brevard | 110 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.